Posted by: Cat Lady | 2009-04-10

Facet Injection?

I am going to Australia on the 24th April to 25th May. I have been suffering from severe back aches and at one stage I shall have to have a hip replacement. I am 69 - 70 in June. I have seen a neurosurgeon and an orthopaedic surgeon and they said it could work either for 36 hours, 3 years or not at all. In the meantime I have been swimming but caught a bad throat a while ago plus I had an inflamed swellingon my gums which rsulted in 3 root canals and I have to come back for the final root canal when I come back. I have been on several types of antibiotics which have made me so pap that I have had to have vitamin drips and all this has now put me off the facet injection as I can' t face anymore dramas. One of my best firends has been diagnosed with terminal ovarian cancer and my sister died just over two years ago from throat, oeseophagus etc cancer which she battled for 2 years and died in our home. I realise I am depressed and am on antidepresssants, have spent a lot of time in bed thanks to the antibitotics and now feel I can' t face the facet injection on top of everythng else and take my Tramaset pills with and in severe cases I also take Brexecam which does not do my kidneys any good but my speciliast physician has abruptly emigrated to New Zealand and the new one I can only see after I come back. Should I just go ahead and and fly that distance and hope for the best. (I also suffer from severe IBS at the moment under control and have tablets for that, high blod pressure etc. I feel I am fallingto pieces as 5 years ago I used to hike for hours, did my own gardening (I have a huge garden recently revamped), swam at the Virgin Active pool and was always busy. Not now so, everything is a major thing and I can' t sit on my knees at all. Should I just ask my GP for a steroid injection for the back before thelong flight and hope for the best? I was so strong for my sister and when I see my friend I wind up walking around in tears all day long. I am seeing a psychologiist.

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Cat Lady

It is a very long flight that will definately agrevate your sciatica/back pain/referred hip pain to the extend that you can spend a couple of days on your back. A facet block is uncomfortable but the successes are usually enormous. I therefore, suggest that you have the facet block done, especially in the light of your chronic pain and the long flight.

The medication that is injected works locally and will therefore, not have any systemic effects.

Good luck with your plans and all the best.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.